How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
8413180
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

I have quivering of the muscles in my thighs, my stomach ...

Resolved Question:

I have quivering of the muscles in my thighs, my stomach and sometimes in my lower leg. It''s not like a charley horse. It''s different. I can feel the muscles quiver with my hand. It hurts and it mostly happens when I''m in bed. Can you tell me what I can to ease the pain
Submitted: 8 years ago.
Category: Health
Expert:  Susan Ivy replied 8 years ago.

Dear Delores,

I seethatyou mustbe thinking of the possibility of low potassium, because of eating a bananaa.

Can you tell me what medications you take

What physical conditions you have.

How long has this been going on.

I'll look for your answer.

(age please)

Susan

Customer: replied 8 years ago.
I am 65 years old. I am currently taking an aspirin, senior muti-vitamin, calcium tablet, metformin lexapro and avalide.
Expert:  Susan Ivy replied 8 years ago.

Dear Delores,

Avalide does have a side effect of muscle cramps

This is separate from the possible potassim depletion side effect. That can cause the cramping and quivering.

Additionally there are rare cases of rhabdomyolysis occuring with this medication (that would cause pain in the muscles but not neccesarily cramping & quivering)

So if I was in your situation. I'd take a potassium pill or fizzy drink and see if that decreased the cramping and quivering. Don't over due it on the potassium in case that is not the problem though.

Also, is you are not able to urinate, or it is real dark theay could be a sign of the rhabdomyolysis, and you would need to go to the hospital so that this could be taken care of before it caused you kidney problems.

If you are too uncomfortable to sleep after you try a potassium supplementk, you may want to go in to the ER. Depending on how bad you feel.

If you need clarification or have another question please write me back.

Susan

 

 

Susan Ivy and 4 other Health Specialists are ready to help you
Customer: replied 8 years ago.
I do not have any problem urinating and my urine is a normal color. I don't have any trouble going to sleep. The pain of the quivering wakes
me up. It will las any where from 2 minutes to 5 minutes.
Expert:  Susan Ivy replied 8 years ago.

That is good, we always have to think of the worst so that you can get help.

I'd try more potassium when you can (to see if one dose a day stops it). It dosn't sound like restless legs, so I suspect it is a low potassium. If the potassium dosn't work, then it would be best to talk to your doctor so that they can draw lab values and see if any other electrolye or lab values are off balance.

I hope this helps you and that you have a good night.

Susan Ivy and 4 other Health Specialists are ready to help you